DEPUY MITEK LLC US 5.5 HEALIX TI ANCHR W/OC +NDLS; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Back to Search Results |
| Model Number |
222242 |
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the affiliate in (b)(6) that during reinsertion of the tendon in the knee procedure on (b)(6) 2021, it was observed that the 5.5 healix ti anchr w/oc +ndls device broke upon insertion.Another like device was used to complete the procedure with a 20 minute delay.There were no fragments generated.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information received, it was reported that during a surgical procedure of reinsertion of the tendon in the knee, a titanium anchor is used and at the moment of screwing it disassembles from the handle, remaining stuck without being able to continue or go back.And at the time of trying to continue with the insertion, the sutures break, thus breaking the anchor so that it does not fulfill its function.The product didn't returned to mitek for evaluation.Mitek then conducted visual inspection of the pictures provided by customer.Visual analysis of the pictures provided, determined that the suture and the anchor were not loaded with the inserter shaft.It was identified that the inserter was damage, it was deformed in the distal part.A manufacturing record evaluation was performed for the finished device lot number: 6l32424, and no non-conformances were identified.Due to the condition of the device showed on the pictures this complaint can be confirmed.Based on the information currently available.Product evaluation of the returned device indicates that the anchor could have being broken related with off axis insertion or levering during insertion.As per ifu-109583, indicate the instructions for user to handle the anchor insertion phase.In this case, it can be concluded that root cause of the failure reported is due to handling of the device, however; it cannot be conclusively affirmed.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications at this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: according to the information provided, it was reported that a titanium anchor was used and at the moment of screwing, it disassembled from the handle, remained stuck without being able to continue or go back.And at the time of trying to continue with the insertion, the sutures broke, thus breaking the anchor so that it did not fulfill its function.The complaint device was received and evaluated.Upon visual inspection, it could be observed that the tip of the inserter was damaged.The anchor was not returned.The handle's cover was removed to verify the presence of the sutures, they were not returned.A manufacturing record evaluation was performed for the finished device 6l32424 number, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.According with the visual inspection performed and considering that the anchor and sutures were not returned for evaluation, this complaint cannot be confirmed.The possible root cause for the reported issue can be attributed to procedural variables, such handling of the device or product interaction during procedure, bending force and axial misalignment may happen.As per ifu 109583: axial misalignment or levering with the anchor upon insertion may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.